# SDR HEEA2011121132678

- Difficulty date: December 1, 2011
- Submitted: December 12, 2011
- Operation: Air carrier
- Aircraft: N435PH
- Make and model: Bell 407
- Aircraft serial: 53891
- Aircraft time: 4,772 hours
- Engine: Allsn 250C47B
- Engine time: 4,899 hours
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: M25010354
- Part serial: FAG111065
- Condition: Broken
- Location: Compressor
- Part time: 3 hours
- Component: Compressor
- Component part number: 23065593
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A CHIP LIGHT AFTER TAKEOFF.  AS ACFT WAS TURNING A BASE LEG FOR LANDING AT EC278B.  A LOUD WHINING NOISE WAS HEARD FOLLOWED BY A LOUD POPPING NOISE AND A YAW.  COMPLETED A SUCCESSFUL WATER LANDING.  TEARDOWN INSPECTION REVEALED 25 PERCENT OF NR 2 BEARING OUTER RACE BROKEN INTO PIECES WITH 1 BALL EXITING THE SEPERATOR, METAL TRANSFERRANCE AND HEAT DISCOLORATION ON BALLS AND INNER RACES.  25 PERCENT OF REAR SUPPORT BEARING BORE BROKEN OFF FROM FORWARD BEARING FLANGE REARWARD WITH A CRACK AND GOUGING AT THE FLANGE.    PARTS RETURNED TO MFG FOR FAILURE INVESTIGATION.
